Alert archive / Georgia / River Flood Warnings in 2017

River Flood Warning 19, NWS Tallahassee, FL

January 22, 2017Grady County, Thomas County, Georgia

NWS Tallahassee, FL issued this river flood warning at Jan 22, 2017, 9:36 PM EST for Grady County, Thomas County, Georgia. It took effect at Jan 23, 2017, 1:00 AM EST. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Jan 22, 2017, 9:36 PM EST (02:36 UTC)
In effect from
Jan 23, 2017, 1:00 AM EST
Expired
Jan 27, 2017, 1:00 PM EST
In force
5 days
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Grady County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ochlockonee River near Thomasville (US 84) (TMLG1). The gauge peaked at 15.79 ft at Jan 23, 2017, 8:00 PM EST.

actionminormoderate10152001/2301/2401/2501/2601/2701/28
Action stage
9 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02327500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

487 
WGUS42 KTAE 230236
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
936 PM EST SUN JAN 22 2017

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Georgia... 

  Ochlockonee River near Thomasville (US 84) affecting Grady AND 
  Thomas COUNTIES
  Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting 
  Brooks AND Lowndes COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC131-275-240236-
/O.NEW.KTAE.FL.W.0019.170123T0600Z-170127T1800Z/
/TMLG1.1.ER.170123T0600Z.170124T0600Z.170127T1200Z.NO/
936 PM EST SUN JAN 22 2017

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Ochlockonee River near Thomasville (US 84).
* From late tonight, or until the warning is cancelled.
* At  8:45 PM Sunday the stage was 14.4 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 16.5 feet by Tuesday morning. The river 
  will fall below flood stage by Friday morning.
* Impact: At 17.0 feet: Small country roads used mostly to access 
  homes will begin to flood.

&&

LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388


$$

GAC027-185-240236-
/O.NEW.KTAE.FL.W.0020.170123T1544Z-000000T0000Z/
/VDSG1.1.ER.170123T1544Z.170125T0600Z.000000T0000Z.NO/
936 PM EST SUN JAN 22 2017

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Withlacoochee River above Valdosta (Skipper Bridge Rd).
* From Monday morning, or until the warning is cancelled.
* At  8:30 PM Sunday the stage was 131.9 feet.
* Minor flooding is forecast.
* Flood stage is 135.0 feet.
* Forecast: Rise above flood stage by tomorrow late morning and 
  continue to rise to near 137.0 feet by early Wednesday morning. 
  Additional rises are possible thereafter.
* Impact: At 135.0 feet: Minor flooding begins. Langdale Park floods.

&&

LAT...LON 3103 8330 3084 8346 3079 8335 3100 8319


$$
4 follow-up statements
650 
WGUS82 KTAE 231600
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1100 AM EST MON JAN 23 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Ochlockonee River near Thomasville (US 84) affecting Grady AND 
  Thomas COUNTIES 

  Ochlockonee River near Concord (CR 12) affecting Gadsden AND Leon 
  COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC131-275-241600-
/O.EXT.KTAE.FL.W.0019.000000T0000Z-170128T0000Z/
/TMLG1.1.ER.170123T0722Z.170124T1200Z.170127T1800Z.NO/
1100 AM EST MON JAN 23 2017

...Flood Warning extended until Friday evening...The Flood Warning 
continues for
  the Ochlockonee River near Thomasville (US 84).
* Until Friday evening.
* At 10:45 AM Monday the stage was 15.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: The river will continue rising to near 16.6 feet by 
  tomorrow early afternoon. The river will fall below flood stage 
  Friday early afternoon.
* Impact: At 17.0 feet: Small country roads used mostly to access 
  homes will begin to flood.

&&

LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388


$$

FLC039-073-241600-
/O.CON.KTAE.FL.W.0022.000000T0000Z-000000T0000Z/
/CONF1.1.ER.170123T0810Z.170124T1800Z.000000T0000Z.NO/
1100 AM EST MON JAN 23 2017

The Flood Warning continues for
  the Ochlockonee River near Concord (CR 12).
* Until further notice.
* At 10:00 AM Monday the stage was 37.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 36.0 feet.
* Forecast: The river will continue rising to near 37.8 feet by early
  Wednesday morning then begin falling.
* Impact: At 38.5 feet: County highway 12 may become closed to 
  vehicular traffic.

&&

LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422


$$
360 
WGUS82 KTAE 240140
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
840 PM EST MON JAN 23 2017

...The Flood Warning continues for the following rivers in Georgia...
  
  Ochlockonee River near Thomasville (US 84) affecting Grady AND 
  Thomas COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC131-275-250140-
/O.CON.KTAE.FL.W.0019.000000T0000Z-170128T0000Z/
/TMLG1.1.ER.170123T0722Z.170124T1800Z.170127T1800Z.NO/
840 PM EST MON JAN 23 2017

The Flood Warning continues for the Ochlockonee River near
Thomasville (US 84).
* Until Friday evening.
* At  8:30 PM Monday the stage was 15.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: The river will continue rising to near 16.4 feet by 
  Tuesday evening. The river will fall below flood stage Friday 
  early afternoon.
* Impact: At 17.0 feet: Small country roads used mostly to access 
  homes will begin to flood.

&&

LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388


$$
089 
WGUS82 KTAE 241403
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
903 AM EST TUE JAN 24 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting 
  Brooks AND Lowndes COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC027-185-251403-
/O.EXT.KTAE.FL.W.0020.000000T0000Z-170127T1800Z/
/VDSG1.1.ER.170123T1048Z.170125T0600Z.170127T1200Z.NO/
903 AM EST TUE JAN 24 2017

The Flood Warning continues for
  the Withlacoochee River above Valdosta (Skipper Bridge Rd).
* Until Friday afternoon.
* At  8:30 AM Tuesday the stage was 137.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 135.0 feet.
* The current stage of 137.0 feet is the same as 16.7 feet in the old
  datum.


&&

LAT...LON 3103 8330 3084 8346 3079 8335 3100 8319


$$
585 
WGUS82 KTAE 250155
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
855 PM EST TUE JAN 24 2017

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Ochlockonee River near Thomasville (US 84) affecting Grady AND 
  Thomas COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC131-275-250225-
/O.CAN.KTAE.FL.W.0019.000000T0000Z-170125T1200Z/
/TMLG1.1.ER.170123T0722Z.170124T0245Z.170125T0045Z.NO/
855 PM EST TUE JAN 24 2017

The Flood Warning is cancelled for the Ochlockonee River near
Thomasville (US 84).
* At  8:45 PM Tuesday the stage was 14.96 feet.
* Fell below flood stage at  7:45 PM Tuesday.
* Flood stage is 15.0 feet.
* Forecast: The river will continue to fall to 13.2 feet by Thursday 
  morning.
* Impact: At 15.0 feet: This is considered initial flood stage. River 
  access roads and lowlands along the river will be flooded.

&&

LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 22, 7:41 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Jan 22, 7:41 PM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
741 PM EST Sun Jan 22 2017

.AVIATION [Through 00Z Tuesday]...

Unlimited cigs and vsbys to prevail through around midnight with
gusty winds from the west-southwest. Around 08-12Z MVFR cigs are
expected to roll in from west to east across the area, but should
improve late in the afternoon and return to VFR. Gusty winds will
last through the period.

&&

.PREV DISCUSSION [710 PM EST]...

.NEAR TERM [Through Tonight]...

The severe storm threat has ended for our forecast area, but it
left a trail of destruction in the form of multiple tornadoes and
damaging straight-line winds. This will go down in history as one
of our worst severe weather outbreaks, and may rival the infamous
Feb 13-14th 2000 outbreak. We will be sending survey crews out
tomorrow morning, with emphasis on the two stronger tornadoes in
south GA which caused multiple injuries and fatalities.

Much drier air has developed across our forecast area in the wake
of a deep-layer cold front. However, there may still be enough
low-layer moisture and large-scale lift for a few more showers
across the coastal areas of the FL Panhandle and Big Bend. Later
tonight, moisture will wrap southeastward into our forecast area
along the western periphery of a strong upper-level low as it
translates eastward. There will still be enough ascent to force
significant cloud cover and even some rain, especially over south
GA and AL. However, we do not expect thunderstorms.

We had some reports of minor coastal flooding this afternoon at
the FL Panhandle beaches, but recently the local tide gages along
Apalachee Bay indicated only a minor surge. We plan to let the
coastal flood warning expire later this evening.

.SHORT TERM [Monday Through Tuesday Night]...
Sfc and upper low will become vertically stacked on Monday with
deep northwesterly flow across the area. Expect a grey and breezy
day with a few showers possible along the northern tier.
Temperatures will be closer to seasonal normals the next couple of
days, with highs in the 60s and lows in the 40s.

.LONG TERM [Wednesday Through Sunday]...
A ridge will build over the southeastern states for the middle of
the week with warming temperatures and dry weather. Another upper
trough will approach by late in the work week, bringing another
chance of rain. Severe chances appear rather low with system at
the moment.

.MARINE...
Severe storms and gale conditions will continue into the evening.
The severe storm threat will end from west to east. However, the
gale conditions will continue through Monday morning. Conditions
will improve through the middle of the week.

.FIRE WEATHER...
Windy conditions are expected through Monday. However, fuel
moisture levels will be very high.

.HYDROLOGY...
Area rivers and streams will be on the rise following the last
several days of rain. Minor to moderate flooding is expected on
the Choctawhatchee Basin. Minor flooding is forecast elsewhere.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   53  65  43  68  48 /  30  10   0   0   0
Panama City   57  65  49  64  57 /  30  10   0   0   0
Dothan        51  62  42  65  48 /  30  10   0   0   0
Albany        51  63  42  66  46 /  30  20   0   0   0
Valdosta      52  64  43  67  46 /  20  10   0   0   0
Cross City    56  66  45  68  47 /  40  10   0   0   0
Apalachicola  58  66  48  66  56 /  40  10   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...Coastal Flood Warning until 11 PM EST this evening for Coastal
     Dixie-Coastal Jefferson-Coastal Taylor-Coastal Wakulla.

     High Rip Current Risk through late Monday night for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 1 AM EST /midnight CST/ Tuesday for
     Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Gale Warning until 1 PM EST Monday for Apalachee Bay or Coastal
     Waters From Keaton Beach to Ochlockonee River Fl out to 20
     Nm-Coastal Waters From Ochlockonee River to Apalachicola Fl
     out to 20 Nm-Coastal waters from Suwannee River to Keaton
     Beach out 20 NM-Coastal waters from Apalachicola to Destin
     FL out 20 NM-Waters from Suwannee River to Apalachicola FL
     from 20 to 60 NM-Waters from Apalachicola to Destin FL from
     20 to 60 NM.

&&

NEAR TERM...Fournier
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Moore
MARINE...Camp
FIRE WEATHER...Camp
HYDROLOGY...Camp

In the hours before

Local storm report, Jan 22, 8:07 PM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
807 PM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     TSTM WND DMG     OZARK                   31.45N 85.65W
01/22/2017                   DALE               AL   911 CALL CENTER

            WIDESPREAD REPORTS OF TREES DOWN AND POWER LINES DOWN
            ACROSS DALE COUNTY BETWEEN 11 AM CT AND 1 PM CT.

&&

MOORE
Local storm report, Jan 22, 8:13 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     PANAMA CITY AIRPORT     30.34N 85.80W
01/22/2017                   BAY                FL   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN IN GREATER PANAMA
            CITY AREA.

&&

FOURNIER
Local storm report, Jan 22, 8:22 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
822 PM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     TSTM WND GST     TYNDALL AFB             30.08N 85.61W
01/22/2017  M68 MPH          BAY                FL   AWOS

            DRONE RUNWAY...TDR

&&

FOURNIER
Local storm report, Jan 22, 8:29 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
829 PM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     CLARKSVILLE             30.44N 85.19W
01/22/2017                   CALHOUN            FL   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN COUNTYWIDE

&&

FOURNIER
Local storm report, Jan 22, 8:54 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
854 PM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     3 ENE EASTPOINT         29.75N 84.84W
01/22/2017                   FRANKLIN           FL   911 CALL CENTER

            POSSIBLE TORNADO NEAR HWY65 AND HWY 98 WITH TREES AND
            POWER LINES DOWN. TORNADO REPORTED BY PUBLIC. TIMES BASED
            ON RADAR AND OPERATOR LOGS.

&&

FOURNIER
Local storm report, Jan 22, 8:56 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 PM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     1 SW GRANDBERRY CROSSRO 31.34N 85.25W
01/22/2017                   HENRY              AL   911 CALL CENTER

            POSSIBLE TORNADO- MULTIPLE STRUCTURES DAMAGED OR
            DESTROYED INCLUDING A MOBILE HOME AND A BARN.

&&

MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 9:36 PM ESTRiver Flood WarningTAEBrooks, Lowndes5 days
Jan 23, 2:02 AM ESTWind AdvisoryTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more14 hr
Jan 23, 9:22 AM ESTRiver Flood WarningTAEDecatur4 days

Nearby

River Flood Warnings in Georgia, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.